Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 512, NWS Norman, OK

August 11, 2018Blaine County, Caddo County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 11, 2018, 4:04 PM CDT for Blaine County, Caddo County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2018, 4:04 PM CDT (21:04 UTC)
Expired
Aug 11, 2018, 4:45 PM CDT
In force
41 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Blaine County, OK, Caddo County, OK

The radar

The Norman radar (KTLX), 104 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:41 PM CDT, 23 minutes earlier.

Area forecast discussion, Aug 11, 3:41 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
341 PM CDT Sat Aug 11 2018

.DISCUSSION...
The current batch of thunderstorms is expected to persist until
about sunset, then become much more isolated through the evening.
Then, as the weak cutoff upper low (currently located over New
Mexico) starts to drift east/northeast tonight, rain chances will
rise again after midnight. This low will move slowly east and
northeast into early next week, helping drag more deep moisture
north into Oklahoma and north Texas...and resulting in the highest
rain chances of the forecast period.

The low will move away on Wednesday, with drier air moving in
behind it. After a brief respite from high rain chances, another
upper low will drop into the Midwest from the northwest. Weak
troughs circulating around this low will again bring chances for
rain.

With increased vertical wind shear and greater instability, there
is some indication of a higher risk of severe storms in our
southeast counties Monday and Tuesday afternoons and evenings.
Otherwise, any severe weather should be brief and isolated,
generally in the form of wind gusts.

Because of the expected precipitation, afternoon temperatures
should be mainly below the seasonal average.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  68  83  69  78 /  10  70  60  80
Hobart OK         67  86  68  84 /  20  60  60  60
Wichita Falls TX  71  84  70  84 /  30  70  70  80
Gage OK           64  86  64  84 /  10  30  30  60
Ponca City OK     69  88  69  79 /  10  40  40  70
Durant OK         69  86  70  82 /  40  70  60  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

11/23
Hazardous weather outlook, Aug 11, 12:13 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1213 PM CDT Sat Aug 11 2018

OKZ004>048-050>052-TXZ083>090-121100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1213 PM CDT Sat Aug 11 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Isolated to scattered thunderstorms are expected across most of
the area this afternoon and early evening. While storms may occur
anywhere in the region, the most likely area extends from
southwest Oklahoma into central Oklahoma. Strong wind gusts will
be possible in and near storms. The most likely time for strong
storms is from about 2 pm through 7 pm.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Thunderstorms will be possible through the period, with the
greatest coverage of storms occurring Sunday and Monday. Severe
storms are unlikely.

.Heavy Rainfall and Flooding...
An increasingly moist environment could support heavy rainfall
rates with storms, particularly late Sunday through early Monday.
Locations that experience multiple heavy rain-producing storms
may experience flooding.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 11, 3:20 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
320 PM CDT SAT AUG 11 2018

OKZ019-025-112045-
Oklahoma OK-Logan OK-
320 PM CDT SAT AUG 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Oklahoma and
southwestern Logan Counties Until 345 PM CDT....

AT 319 PM CDT, a strong thunderstorm was located 7 miles north of
Edmond, moving west at 5 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Hail up to one-half inch diameter...

LAT...LON 3583 9744 3569 9743 3562 9766 3584 9766
TIME...MOT...LOC 2019Z 92DEG 3KT 3576 9751

..speg.
Special weather statement, Aug 11, 3:31 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
331 PM CDT SAT AUG 11 2018

OKZ016-112100-
Custer OK-
331 PM CDT SAT AUG 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Custer County Until
400 PM CDT....

AT 328 PM CDT, a strong thunderstorm was located near Weatherford,
moving west at 5 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Hail up to one-half inch diameter...

LAT...LON 3561 9864 3547 9863 3547 9887 3567 9886
TIME...MOT...LOC 2028Z 92DEG 3KT 3554 9872

..speg.
Special weather statement, Aug 11, 3:40 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
340 PM CDT SAT AUG 11 2018

OKZ025-028-029-112115-
Oklahoma OK-Cleveland OK-McClain OK-
340 PM CDT SAT AUG 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR southern Oklahoma...northwestern
Cleveland and northwestern McClain Counties Until 415 PM CDT....

AT 338 PM CDT, a strong thunderstorm was located over southwestern
Oklahoma City, or about 5 miles west of Moore, moving southwest at 5
MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...

LAT...LON 3515 9755 3525 9767 3538 9767 3542 9755
      3535 9746
TIME...MOT...LOC 2038Z 45DEG 4KT 3535 9755

..speg.
Special weather statement, Aug 11, 3:54 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
354 PM CDT SAT AUG 11 2018

OKZ018-112130-
Kingfisher OK-
354 PM CDT SAT AUG 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kingfisher County
Until 430 PM CDT....

AT 352 PM CDT, a strong thunderstorm was located 5 miles east of
Kingfisher, moving southwest at 10 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Hail up to the size of nickels...

LAT...LON 3587 9769 3573 9776 3573 9796 3579 9808
      3596 9788
TIME...MOT...LOC 2052Z 31DEG 7KT 3586 9784

..speg.
Special weather statement, Aug 11, 3:56 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
356 PM CDT SAT AUG 11 2018

OKZ016-017-023-112130-
Caddo OK-Custer OK-Blaine OK-
356 PM CDT SAT AUG 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Caddo...east central
Custer and southwestern Blaine Counties Until 430 PM CDT....

AT 352 PM CDT, a strong thunderstorm was located near Hydro, moving
southwest at 5 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Hail up to the size of nickels...

LAT...LON 3559 9876 3569 9860 3557 9842 3545 9862
      3546 9862 3547 9863
TIME...MOT...LOC 2052Z 37DEG 4KT 3558 9857

..speg.
Special weather statement, Aug 11, 4:00 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
400 PM CDT SAT AUG 11 2018

OKZ029-112130-
Cleveland OK-
400 PM CDT SAT AUG 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR north central Cleveland County
Until 430 PM CDT....

AT 357 PM CDT, a strong thunderstorm was located over southeastern
Oklahoma City near Stanley Draper Lake, moving southwest at 5 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...

LAT...LON 3536 9731 3531 9725 3523 9733 3531 9742
TIME...MOT...LOC 2057Z 37DEG 4KT 3531 9733

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:12 PM CDTSpecial Weather StatementOUNHughes33 min
Aug 10, 7:29 PM CDTSpecial Weather StatementOUNCanadian31 min
Aug 10, 7:32 PM CDTSpecial Weather StatementOUNKay28 min
Aug 10, 7:36 PM CDTSpecial Weather StatementOUNMajor24 min
Aug 10, 7:38 PM CDTSpecial Weather StatementOUNKiowa37 min
Aug 10, 7:53 PM CDTSevere Thunderstorm WarningOUNKiowa52 min
Aug 10, 8:24 PM CDTSpecial Weather StatementOUNKay36 min
Aug 10, 8:35 PM CDTSpecial Weather StatementOUNKiowa25 min
Aug 11, 1:28 PM CDTSpecial Weather StatementOUNLincoln32 min
Aug 11, 1:40 PM CDTSpecial Weather StatementOUNCuster35 min
Aug 11, 1:56 PM CDTSpecial Weather StatementOUNOklahoma34 min
Aug 11, 2:00 PM CDTSpecial Weather StatementOUNCuster30 min
Aug 11, 2:31 PM CDTSpecial Weather StatementOUNOklahoma29 min
Aug 11, 2:34 PM CDTSpecial Weather StatementOUNCuster26 min
Aug 11, 2:51 PM CDTSpecial Weather StatementOUNLogan24 min
Aug 11, 2:53 PM CDTSpecial Weather StatementOUNWashita37 min
Aug 11, 3:06 PM CDTSpecial Weather StatementOUNOklahoma24 min
Aug 11, 3:08 PM CDTSpecial Weather StatementOUNLogan22 min
Aug 11, 3:14 PM CDTSpecial Weather StatementOUNCuster16 min
Aug 11, 3:15 PM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma60 min
Aug 11, 3:20 PM CDTSpecial Weather StatementOUNLogan25 min
Aug 11, 3:31 PM CDTSpecial Weather StatementOUNCuster29 min
Aug 11, 3:40 PM CDTSpecial Weather StatementOUNCleveland35 min
Aug 11, 3:54 PM CDTSpecial Weather StatementOUNKingfisher36 min
Aug 11, 3:56 PM CDTSpecial Weather StatementOUNBlaine34 min
Aug 11, 4:00 PM CDTSpecial Weather StatementOUNCleveland30 min
Aug 11, 4:24 PM CDTSpecial Weather StatementOUNKingfisher36 min
Aug 11, 4:26 PM CDTSpecial Weather StatementOUNLincoln34 min
Aug 11, 4:41 PM CDTAreal Flood AdvisoryOUNBlaine, Custer64 min
Aug 11, 4:47 PM CDTSpecial Weather StatementOUNTillman28 min
Aug 11, 4:52 PM CDTSpecial Weather StatementOUNHarmon38 min
Aug 11, 5:12 PM CDTSpecial Weather StatementOUNGrady33 min
Aug 11, 5:19 PM CDTSpecial Weather StatementOUNJackson26 min
Aug 11, 5:37 PM CDTSpecial Weather StatementOUNJackson23 min
Aug 11, 5:42 PM CDTSpecial Weather StatementOUNTillman33 min
Aug 11, 6:18 PM CDTSpecial Weather StatementOUNJackson27 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.